# SDR CA110301005

- Difficulty date: February 26, 2011
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Piper PA-31-350
- Aircraft time: 6,354 hours
- Engine: Lyc LTIO540J2BD
- Propeller: Hartzl HCC4YR2
- System (JASC): 3251 · Steering Unit
- Part: Steering Sys
- Part number: 4531603
- Condition: Cracked
- Location: Nlg
- Part time: 6,352 hours
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) DURING UNSCHEDULED MAINTENANCE TO CORRECT PILOT REPORTED GROUND STEERING DIFFICULTIES, NOSE GEAR HOUSING, PN 45316-03 WAS FOUND WITH 2" LONG CRACK AT TURNING STOP LOCATION, RT SIDE AND STRUT CYLINDER ASSY, PN 45314-00 WAS FOUND WITH STOP SHEERED OFF, RT SIDE.  SUSPECT IMPROPER GROUND HANDLING LEADING TO NOSE GEAR TURNING PAST PLACARDED STOP LIMITS.  STEERED STOP AND CRACK HOUSING.
